Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Relationship woes and antidepressants

(5 Posts)
Growingupnevereasy Mon 27-Feb-17 21:03:10

Hi, not sure what exactly i want from this post.

I've been prescribed Antidepressants (sertraline 50mg)

I'm 35, three children and the doctor believe my symptom show signs of depression and anxiety.

I never received counselling to deal with past abuse from children's father. I left him years ago but never sought professional help.

I'm now in a lovely relationship. But secretly I'm dealing with fears of it ending or being cheated on.

Will these antidepressants help with the following:

Worry.

Over active imagination ie. Constant negative thoughts about my past..and future.

Lack of joy in everyday things.

Unable to socialise.

Lack of motivation/organisation.

I'm sitting here with the packet in my hand wondering if indeed it is a magical pill. I want to feel the best me but I'm nervous about taking them.

Thank you

MajesticWhine Mon 27-Feb-17 21:19:19

It does sound like depression and anxiety. They go hand in hand. Possibly led by the anxiety in your case. Some people do find benefit from this type of medication so it might be worth a try. The side effects can be bothersome for a few weeks so you have to give that a chance to settle down. Have you been offered any talking therapy e.g. counselling or Cbt by your GP? I think it would be helpful.

Enough101 Mon 27-Feb-17 21:28:01

I take them and I find them good. You have to take them for about 3 weeks for them to kick in properly, but definitely worth a shot. You wont have to take them forever, but they might help you get on your feet.

Patchouli666 Mon 27-Feb-17 21:31:02

They really might help a lot. That's a low dose too so you've no worries there. If you feel some benefit in a few weeks / month then you'll know. If you don't feel any improvement, go back to your GP as there are other more specific anti-anxiety type medications not just anti-depressants. There's a lot of room for manoeuvre with the dose you are going to start on. You can go up to 200mg.
Just take them at night for the next month and then it won't matter when you take them. If you take them in the morning they will make you feel really nauseous and tired. That side effect does go away though

Good luck.

Thattwatoverthere Mon 27-Feb-17 21:36:48

For me they weren't a magic pill, I was waiting for a moment where everything was amazing and life was perfect. What did happen though was that I felt like me again and that was a really, really good feeling. I could rationalise things better rather than worrying about things that hadn't or were unlikely to happen.

Side effects happen and sometimes my brain felt like it was shaking (very strange) but only when I first started them and then came off them. All bearable for me.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now